Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243432] of Richard T. Durrett

Papers Published

  1. Durrett, R, Conditioned limit theorems for random walks with negative drift, Zeitschrift f�r Wahrscheinlichkeitstheorie und Verwandte Gebiete, vol. 52 no. 3 (1980), pp. 277-287, ISSN 0044-3719 [doi]
    (last updated on 2017/12/16)

    Abstract:
    In this paper we will solve a problem posed by Iglehart. In (1975) he conjectured that if Sn is a random walk with negative mean and finite variance then there is a constant α so that (S[n.]/αn1/2|N>n) converges weakly to a process which he called the Brownian excursion. It will be shown that his conjecture is false or, more precisely, that if ES1=-a<0, ES12<∞, and there is a slowly varying function L so that P(S1>x)∼x-q L(x) as x→∞ then (S[n.]/n|Sn>0) and (S[n.]/n|N>n) converge weakly to nondegenerate limits. The limit processes have sample paths which have a single jump (with d.f. (1-(x/a)-q)+) and are otherwise linear with slope -a. The jump occurs at a uniformly distributed time in the first case and at t=0 in the second. © 1980 Springer-Verlag.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320